Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Liver cirrhosis, gallstones, pain in lower left rib and spinal area. Sonogram normal. Taking Gabapentin 900 mg. Suggestions?

lower left rib pain, along with sharp pain/very tender spot off back spinal area...close to L4(4" left of spinal area).
No constipation, eating, loss of weight, etc. have liver cirosis, apparently some small gallstones(never before).
Previously had small kidney stones(2mm). Platlett count 140. No history of cancer in family.
Recent sonogram showed nothing wrong in the area. Taking gabapentin 900mg every 4-6 hours, little relief. Suspect damaged liver putting pressure on spleen, possible pancreas or stomach ulcer. confusing problem
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
As you described, sharp pain close to L4 and left rib with no abdominal/digestive symptoms, it is likely that a possible cause of such pain is of musculo-skeletal origin - spines, ribs or muscles around these. There is no other symptoms that suggest pain is due to liver pressure on the spleen or pancreas or stomach ulcer. Gabapentin is use for seizure and neuropathic pain and is not expected to treat pain of musculo-skeletal origin. Anti inflammatory drugs will be much effective. However it is important you go to you doctor as he/she will established the origin of pain ( musculoskeletal pain could be of several origin: discal hernia, trauma etc) and advise appropriate treatment.

Hope this is helpful
Dr Rogers
Answered: Sat, 6 Jul 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor